Aa
A
A
A
Close
Respiratory Disorders Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Muscle Weakness

I am a 45 year old Black woman, and overweight.  I have been on asthma meds for 7 years. In the course of this time, I have developed muscle weakness from the albuterol, Advair, etc.  I have tried working with various exercises to strengthen my muscles, but my knees hurt.  My knees have been weakened as a result of the medicines too.  I have had more falls and injuries because my knees give out completely.  Therefore walking or leg exercises is a chore.  I take a muscle builder "glutamine", but it's not effective if I don't work out.

Is there any thing that can counteract this weakness (i.e. supplements, herbs, etc.)or an exercise that would be effective, but not hard on my knees?

At this point, I am trying to lose the weight, to keep from having a knee operation, but it is getting hard to resist, plus the doctor wants me to lose the weight.  Any suggestions would be appreciated.

2 Responses
251132 tn?1198082422
MEDICAL PROFESSIONAL
Work with a physical therapist to develop an exercise program tailored to your needs.  This should include both aerobic and muscle strengthening exercises.  Swimming or pedaling a stationary bicycle would be kindest to your knees.  Continue to try to lose weight in the hopes that you will not need to have the knee operation.  If there is no choice, try to put the operation off until you have lost weight and your muscles are no longer weak.
Avatar universal
Im sorry to hear about your problems, I get weak from albuterol too. Anyways to answer your question, it may not just be the albuterol, you could have mineral/vitamin deficiencies, or neural receptor defeciencies. Id recommend multivitamins, aminoacids(with lechitin), getting blood tests for defiencies, st. johns wort or grape seed extract(both could take 1-5 weeks to get full effects) and I kinda wanna recommend ephedra, but thats risky cause its a strong stimulant... though it is a beta-2 agonist, and will help with weight loss, maybe you could try ginsing instead of ephedra? Anyways I hope this helps.

Later
Qaiphyx
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what causes asthma, and how to take control of your symptoms.
Healing home remedies for common ailments
Tricks to help you quit for good.
Is your area one of the dirtiest-air cities in the nation?
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.